Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 22, 2018, 11:13 PM CDT for 5 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2018, 11:13 PM CDT (04:13 UTC)
- Expired
- Sep 23, 2018, 1:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camp County, TX, Franklin County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WGUS54 KSHV 230413 FFWSHV TXC063-159-449-459-499-230615- /O.NEW.KSHV.FF.W.0040.180923T0413Z-180923T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Shreveport LA 1113 PM CDT SAT SEP 22 2018 The National Weather Service in Shreveport has issued a * Flash Flood Warning for... Southeastern Franklin County in northeastern Texas... Northeastern Wood County in northeastern Texas... Northwestern Upshur County in northeastern Texas... Southwestern Titus County in northeastern Texas... Camp County in northeastern Texas... * Until 115 AM CDT. * At 1112 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Gilmer, Pittsburg, Leesburg, Scroggins, Rosewood, Newsome, Rocky Mound, Harvard, Perryville and Grice. Additional rainfall amounts of another inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3310 9493 3269 9498 3269 9522 3309 9527 $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 8:20 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 22, 8:20 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
820 PM CDT Sat Sep 22 2018
.UPDATE...
Still looking at a large upper level trough spinning across North
Central Texas late this evening. A cold front in association with
this trough was located near or just south of the Arkansas/
Louisiana border to near Mount Pleasant and the DFW Metroplex.
This front may drift a little further south, closer to the I-20
Corridor later tonight but that should just about be it.
Temperatures north of the front are falling a little too close to
fcst min temps so have shaved these #s a little more than
previously thought. The rainfall north of the front will be mostly
light but given the shallow nature of the cooler air in the wake
of the front, cannot rule out some more moderate rainfall
developing overnight across the Flash Flood Watch area.
Given the very tropical nature of the moisture currently in place
ahead of the upper level trough to our west, any organized cells
can produce very heavy rainfall rates, as was the case earlier
this afternoon across Shreveport where we saw rainfall in excess
of 3 inches of rain in less than one hour with numerous urban
flooding reports. These isolated heavier tropical downpours will
be more likely along the frontal boundary itself so for this
reason, will not make any changes to the current Flash Flood Watch
along the I-20 Corridor.
Update out shortly...13.
&&
.PREV DISCUSSION... /issued 527 PM CDT Sat Sep 22 2018/
AVIATION...
Another mix of ceilings across our airspace this evening ranging
from LIFR to VFR. The lower ceilings appear to be north of the
I-20 Corridor, effecting the TXK/ELD terminals where very light
rain continues. Further south towards the corridor, ceilings are
mostly MVFR across NE TX to VFR east of the SHV terminal or
towards the MLU terminal. The same could be said for the LFK
terminal where ceilings are currently VFR. After sunset, we should
see VFR ceilings quickly become at least MVFR and have made note
of this in the 00z TAF package. Feel like LIFR/IFR ceilings should
stay there through the remainder of the night with on and off
light rain continuing.
Have removed mention of VCTS or TSRA from this TAF package as we
have just not had much in the way of lighting today. Instead, have
prevailing light to moderate SHRA through much of the 24 hour TAF
period and tried to trend a slight improvement in ceilings for
most terminals by Sunday Afternoon.
The TXK/ELD terminals should see NE winds overnight less than
10kts while terminals along and south of the I-20 Corridor should
see variable to SE winds less than 10kts overnight.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 80 71 86 / 80 70 50 40
MLU 72 81 72 87 / 50 70 50 50
DEQ 64 72 67 82 / 80 80 50 40
TXK 64 73 68 82 / 80 80 50 40
ELD 66 74 69 85 / 80 70 50 50
TYR 71 78 70 85 / 80 70 40 20
GGG 71 79 70 85 / 80 70 50 20
LFK 73 82 71 88 / 80 70 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT Sunday for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch until 7 AM CDT Sunday for LAZ001>004.
OK...Flash Flood Watch until 7 AM CDT Sunday for OKZ077.
TX...Flash Flood Watch until 7 AM CDT Sunday for TXZ096-097-108>112-
124>126-136>138.
&&
13/13Hazardous weather outlook, Sep 22, 7:35 AM CDT, 15 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 735 AM CDT Sat Sep 22 2018 ARZ070>073-LAZ001>006-010>014-017>022-TXZ112-124>126-136>138- 149>153-165>167-231100- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 735 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms will develop and spread over the area during the day and into the night with a surface low pressure system along a nearly stationary cold front across North Louisiana and into North Texas. A few storms will produce strong gusty winds along with locally heavy rainfall. Some Flooding in low lying areas will be possible, especially across Southeast Oklahoma and parts of Northeast Texas into Southwest Arkansas and to a lessor extent minor flooding across North Louisiana. No organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A nearly stationary frontal boundary will linger over the region through the late weekend before lifting back to the Northeast on Monday as a warm front. Another cold front will move into the region near mid week followed by another cold front on Friday. These frontal systems along with disturbances aloft and available and deep moisture will provide the area with scattered to numerous showers and thunderstorms. Thunderstorms will be capable of producing gusty winds and locally heavy rainfall. Some of the heavier totals of rainfall will be over Northeast Texas, Southeast Oklahoma, and parts of Southwest Arkansas. With repeated development of convection ponding of water in streets and low lying areas and at low water crossings will be possible. No organized hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. ARZ050-051-059>061-OKZ077-TXZ096-097-108>111-231100- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris- 735 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... Scattered to numerous showers and thunderstorms will develop and spread over the area during the day and into the night with a surface low pressure system along a nearly stationary cold front across North Louisiana and into North Texas. Two to five inches has already occurred and another two to four inches can occur. A few storms will produce strong gusty winds along with locally heavy rainfall. Some Flooding in low lying, poor drainage, and low water crossings will be possible with heavy rainfall training over the same locations across Southeast Oklahoma and parts of Northeast Texas into Southwest Arkansas. No organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Flash flooding will remain possible across portions of Southeast Oklahoma and parts of southwest Arkansas and Northeast Texas. Rainfall totals up to 5 to 7 inches will be possible by the end of the weekend A nearly stationary frontal boundary will linger over the region before lifting back to the Northeast on Monday as a warm front. Another cold front will move into the region near mid week followed by another cold front on Friday. These frontal systems along with disturbances aloft and available and deep moisture will provide the area with scattered to numerous showers and thunderstorms. Thunderstorms will be capable of producing gusty winds and locally heavy rainfall. With repeated development of convection, ponding of water in streets and low lying areas and at low water crossings will be possible through mid week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight for severe weather but may be required for high water and flooding. 06
In the hours before
Local storm report, Sep 22, 7:26 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 3 WSW BOSSIER CITY 32.51N 93.76W
09/22/2018 CADDO LA LAW ENFORCEMENT
FLOODING REPORTED CADDO ST AT COMMON NEAR
DOWNTOWN SHREVEPORT.
&&
25Local storm report, Sep 22, 7:40 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD 3 ENE SHREVEPORT 32.48N 93.75W
09/22/2018 CADDO LA NWS EMPLOYEE
FLOODING REPORTED, STREET CLOSED AT ST
VINCENT AVENUE AND FAIRFIELD KINGS.
&&
25Local storm report, Sep 22, 7:48 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLASH FLOOD 3 WNW BOSSIER CITY 32.54N 93.77W
09/22/2018 CADDO LA LAW ENFORCEMENT
FLOODING REPORTED AT NORTH HEARNE AND NORTH
MARKET.
&&
25Local storm report, Sep 22, 7:50 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM FLASH FLOOD 3 NNE SHREVEPORT 32.51N 93.77W
09/22/2018 CADDO LA LAW ENFORCEMENT
STREET FLOODING AT NORMA AND PERRIN IN
SHREVEPORT.
&&
25Local storm report, Sep 22, 8:01 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 WSW SHREVEPORT 32.45N 93.87W
09/22/2018 CADDO LA LAW ENFORCEMENT
FLOODING REPORTED PINES ROAD AREA NEAR I-20.
&&
25Local storm report, Sep 22, 8:15 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLASH FLOOD 3 E SHREVEPORT 32.47N 93.74W
09/22/2018 CADDO LA LAW ENFORCEMENT
FLOODING REPORTED HIGHLAND AVENUE AND DUDLEY
IN SHREVEPORT.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:50 PM CDT | Areal Flood Advisory | SHV | Smith | 55 min |
| Sep 22, 9:54 PM CDT | Areal Flood Advisory | SHV | Camp | 66 min |
| Sep 23, 1:14 AM CDT | Areal Flood Advisory | SHV | Camp, Morris, Titus, Upshur, Wood | 2 hr |
| Sep 23, 12:49 PM CDT | River Flood Warning | SHV | Bowie, Red River | 45 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.